|2nd time asking, very worried med student please answer!!!!!!!!
Jul 23, 2006
Dear Dr. Frascino,
Hello, I'm a 3rd yr med student who just started rotations in psych. I had to place a ppd on a patient, and as I was filling the bleb some of the tuberculin splashed out from the arm and a little drop fell on my eye. There was no visible blood, since the needle was placed subcutaneously. I told my resident and she said not to worry, however, I am, especially now that a week and a half later I have a sore throat and I'm not feeling well. I know that the risk is minimal but I need reassurance. Please answer this question, I would really appreciate it. Thank you for your time.
| Response from Dr. Frascino
I agree the HIV risk from the incident you describe is minimal at best. However, because you are indeed worried, report the incident to occupational medicine. HIV testing now and at the three-month mark will provide you with the reassurance you desire and put your unwarranted fears to rest permanently.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.